Thunderstorm Wind, Beckham
- When
- September 8, 2:40 PM CST
- Where
- Beckham County, 4.84 mi S of Elk City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.340, -99.420
No damage reported.
As a cold front surged south through Oklahoma on the evening of the 8th, a line of storms fired along the front producing with some of them producing severe winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As a cold front surged south through Oklahoma on the evening of the 8th, a line of storms fired along the front producing with some of them producing severe winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 8, 1:24 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 224 PM CDT TUE SEP 8 2015 .DISCUSSION... SHOWERS/STORMS WILL CONTINUE TO DEVELOP AND INCREASE THIS AFTERNOON AND EVENING. THE RAIN CHANCES WILL SHIFT SOUTH ACROSS THE FA TONIGHT INTO WEDNESDAY AS A COLD FRONT MOVES ACROSS THE REGION. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTN AND EVENING WITH STRONG WINDS THE MAIN CONCERN. THE POTENTIAL FOR SEVERE STORMS IS EXPECTED TO DECREASE AFTER SUNSET WITH THE LOSS OF HEATING. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN IN SOME AREAS TONIGHT. RAIN CHANCES WILL GRADUALLY END FROM NORTH TO SOUTH ACROSS THE FA LATE TONIGHT AND DURING THE DAY ON WEDNESDAY. A BRIEF BREAK FROM THE RAIN IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY BEFORE RAIN CHANCES RETURN THURSDAY NIGHT AND CONTINUE INTO FRIDAY. DURING THIS TIME... MODELS SHOW ANOTHER FRONT POSSIBLY MOVING ACROSS PARTS OF THE AREA AND A DISTURBANCE MOVING ACROSS THE REGION LEADING TO THE CHANCE OF SHOWERS/STORMS. MODELS CURRENTLY SHOW THE REST OF THE FORECAST REMAINING DRY OVER THE WEEKEND INTO EARLY NEXT WEEK. THE COLD FRONT BRINGING COOLER AIR INTO THE REGION TODAY ALONG WITH THE RAIN AND CLOUDS WILL LEAD TO COOLER TEMPERATURES TONIGHT INTO WEDNESDAY. THE COOLER TEMPERATURES WILL CONTINUE ACROSS THE FA FOR THE REST OF THE WEEK INTO THE WEEKEND WITH HIGHS MAINLY IN THE 70S AND 80S. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 85 66 88 / 80 10 0 0 HOBART OK 68 88 66 91 / 70 10 0 0 WICHITA FALLS TX 70 89 69 93 / 60 30 10 0 GAGE OK 64 86 61 90 / 30 0 0 10 PONCA CITY OK 68 85 64 87 / 70 10 0 0 DURANT OK 71 86 69 91 / 80 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT TUE SEP 8 2015 OKZ004>048-050>052-TXZ083>090-091015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY 2 TO 10 PM NORTH OF A CROWELL TO ELECTRA TO PAULS VALLEY TO CALVIN LINE. DAMAGING WINDS UP TO 70 MPH AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS. HAIL UP TO THE SIZE OF QUARTERS ARE POSSIBLE AS WELL. A COLD FRONT ACROSS SOUTHERN KANSAS INTO NORTHWEST OKLAHOMA WILL MOVE SOUTH ACROSS THE AREA THIS AFTERNOON AND TONIGHT. AS THIS OCCURS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY ALONG AND BEHIND THE FRONT. STORMS WILL LIKELY ORGANIZE INTO CLUSTERS AND PERHAPS INTO LINES AS THEY MOVE EAST OR SOUTHEAST. A FEW SEVERE REPORTS OF DAMAGING WINDS AND PERHAPS HAIL MAY OCCUR...HOWEVER...DUE TO THE LACK OF STRONG SHEAR... WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL AND FLOODING ARE POSSIBLE AS WELL. OVERNIGHT...STORM INTENSITY IS EXPECTED TO DECREASE AS STORMS MOVE INTO SOUTHERN OKLAHOMA AND NORTH TEXAS...HOWEVER LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND WINDS GUSTS UP TO 50 MPH WILL REMAIN POSSIBLE. .HEAT... HOT WEATHER WILL CONTINUE TODAY ACROSS MUCH OF THE AREA. TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESS BY STAYING HYDRATED AND MINIMIZING STRENUOUS OUTDOOR ACTIVITIES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... A FEW NON-SEVERE THUNDERSTORMS MAY LINGER ON WEDNESDAY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES RETURN THURSDAY NIGHT THROUGH SATURDAY ACROSS PARTS OF THE AREA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/30
The Altus AFB radar (KFDR), 116 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
6 thunderstorm wind. Local standard time, as filed.
No damage reported.
Metal shelter was blown down. Half a metal roof was torn off a house. Reports from social media. Timing estimated by emergency manager.
No damage reported.
No damage reported.
Winds blew down a few 3 to 4 inch diameter trees. Time estimated from radar.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593824, 593825, 593826, 593827, 593828, 593829.